Think I have the m.s. hug - severe cramp at base of spine which extends round to my hip bones and up to my shoulders.
Have great difficulty in getting myself to stand without stooping.
Are there any suitable drugs. Is there anything I can do to help myself?
Does the ‘hug’ actually cause damage to the spinal cord - does demyelination occur in the spine?
How long is it likely to last? Cheers!
the hug is the little inter costal muscles between your ribs going into spasm.
if yours is in your hips, it may be something else.
anyway any muscle relaxant such as diazepam, baclofen and the others which i suddenly can’t remember will help.
i suggest that you rest and wait for it to pass.
Lots of things come and go with me. ~I take magnesium citrate and it’s certainly reduced my spasms. It might work fore you bet there is no guarantee. Resting is good.
Best wishes, Steve.
I’ve had mine since diagnosis in 2005. II hope yours don’t last that long.
I take Baclofen and Amitriptyline for my Hug. I have definitely noticed an improvement since starting Amitriptyline,
Like Carole says the Hug is the intercostal muscles between the ribs going into spasm which is where I get the tightness and pain. Mine is nowhere near the hips.
Hope you get your pain sorted soon.
thanks - maybe I’ve not got ‘the hug’ - low backache which sort of spreads round and up my back.
Yes. I get low back ache. Terrible. Especially if I try to stand. Two minutes then the pain is so bad I’ve got to sit.
I had a low back MRI last year as I mentioned it to neuro and the MRI showed lesions in the low spinal cord which we put down to the pain.
It is extremely painful.
I have not one, but two, answers to you query (It’s a BOGOF day).
- This is because your muscles are getting weaker. You need a set of physiotherapy exercises to strengthen your core. Your MS nurse or GP should be able to get you a referral for occupational therapy. I did, but I got more benefit from Tai Chi. I joined a local gym, got stronger and made some friends.
The muscle spasms can’t cause any damage to the spinal cord and doesn’t cause demyelination. It’s the other way round. Demyelination causes muscle spasms. Where the spasms occur has no relationship to where the sclerosis (MS) is.
Dobre zdrowie and Iechyd da!
Just adding to what’s already been said really. Getting some physio is probably a good idea
I’m taking part in a trial and have just finished the meds I was given. I had to stop baclofen, gabapentin& nabilone to take part in the trial. At this point in time, I have bad pain in my hips and lower back, significantly worse on the right side where I have foot-drop. I’m struggling to even bend my knee that leg is so stiff.
I usually only get the hug when I laugh a lot… or at the current moment trying to cope with socks/slippers/shoes on my rght foot as I’m scrunching up my body and trying to drag my foot. Like Carole says, it’s your intercostals.
Ooops, sorry to have a quick moan there but I finish trial next Thursday, so Friday I’m going to be stretching as much as possible which might help me feel less like I’m seizing up.
I hope you can see a physio, I’d get in touch with your MS nurse and ask if I were you.